MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMCS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMCS 3D VASCULAR STENT SYSTEM
Model Number 144700-19
Medical Device Problem Codes Fracture (1260); Stretched (1601); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Activation Failure (3270); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation associated with this complaint is currently in progress.Any additional information that becomes available will be provided in a mdr supplemental report.
 
Event or Problem Description
On the (b)(6) 2023, during usage of a biomimics 3d (bm3d) 7.0 x 150mm vascular stent system the site reported that it seemed stiff going up and over.The physician pulled back and the delivery system appeared to disconnect and the stent began to flower.The physician pulled out the device and the flowered stent got caught on a sheath in the access leg.The physician had to cut the sheath and pulled everything out.There was no impact to the patient reported.
 
Additional Manufacturer Narrative
A detailed review of all the lot history records pertaining to the relevant stent and delivery system lot showed no issues that were deemed related to the complaint investigation.The device was returned and evaluated.The device was returned without the stent present in the delivery system and the bifurcation hub was fully retracted to the proximal pin luer.The delivery system possessed a cast and it was prone to curl up.The distal guidewire lumen was severely damaged and was segmented into separate parts and showed elongation.The distal tip was absent.The 0.014" guidewire used with the device was still present in the guidewire lumen.The damage to the guidewire lumen was examined under the microscope.There were multiple points of damage along the portion of the guidewire that was visible distally to the outer braid.There were points of elongation, separation and kinking.The inner shaft of the device could not be retracted from the proximal pin luer due to the friction experienced.The outer braid was elongated which suggested the device was subjected to a significant tensile force during use.The proximal pin luer to hypotube bond and the support shaft to inner shaft bond were intact.The distal tip to peek bond and the outer braid to bifurcation hub bond were separated.The presence of sanding marks on the outer braid and the presence of glue in the blue bifurcating luer port indicated that the manufacturing steps were performed as intended.The distal outer braid and its radiopaque marker were free from damage.The bond failure and braid elongation that were observed suggested that a significantly high deployment force was present.It was noted in this case that resistance was experienced upon initiation of deployment.The physician continued their attempt to deploy the stent, which resulted in roughly 1cm of the stent being deployed.The ifu states "if unexpected resistance is felt at the start of the deployment, do not force the movement of the bifurcation luer; instead, carefully withdraw the sds without deploying the stent." there is the potential for a partial deployment when the user encounters increased force during deployment and continues to deploy the stent.Veryan is aware that difficult anatomical conditions, including calcification and/or occlusion present in the vasculature, can create increased friction between the delivery system components, and between the delivery system and guide/introducer sheath during the stent deployment.This friction can cause increased deployment forces, in turn causing delivery system damage as was observed with this complaint.Therefore, the presence of calcification in the target site was the most likely cause of the resistance noted during deployment, which in turn resulted in the partial deployment.The anatomical conditions of the patient's vessel present in this complaint cannot be fully established as no procedural angiographic imaging was provided.There was difficulty removing the device as 1 cm of the stent was released from the outer braid, the outer diameter of the complaint device would have been larger than the specification diameter for the outside catheter.This would result in unanticipated friction between the delivery system and the inner surface of the access sheath, as was reported in this case.The access sheath had to be cut by the physician in order to remove the device.This resulted in damage of the distal guidewire noted during the investigation of the device.The physician elected to use a 0.014" guidewire with the biomimics 3d device.The biomimics 3d device is indicated for use with a 0.035" guidewire size.The complaint was categorised as a "partial deployment" with a cause category of "user" assigned.The complaint was not related to a deficiency of the device.
 
Event or Problem Description
On (b)(6) 2023, a physician attempted to treat the mid and distal superficial femoral artery (sfa) of a patient using a 7.0 x 150mm biomimics 3d (bm3d) stent.The patient anatomy had diffuse disease and mild to moderate calcification in the sfa.A contralateral approach was used and a 6fr cook flexor 55 cm access sheath was used with a 0.035" glidewire and a 0.014" viper guidewires.The vessel was prepared using laser atherectomy with a cardiovascular systems inc (csi) diamondback device.The bm3d device was flushed in accordance with the instructions for use (ifu).There were no issues reported when crossing the aortic bifurcation.The slack was removed from the device and the deployment of the device was initiated while holding the proximal pin luer hub in a fixed position.However, resistance was experienced immediately upon initiation of deployment prior to the release of any stent crowns from the outer braid.The physician continued the deployment attempt and released 1cm of the stent.The released stent did not oppose the vessel wall.The physician felt a snap in the delivery system at this point in the deployment.The stent could no longer be deployed and the delivery system was removed.Difficulty was experienced withdrawing the device as the flowered stent could not be retracted through the access sheath and it became stuck.As a result, the distal tip detached from the system but remained in the guidewire.The physician cut the access sheath to remove the bm3d device.While cutting the access sheath, the revealed stent crowns fractured.The physician successfully removed the delivery system and no ancillary devices were required to remove the device.The detached distal tip was also removed and no stent crowns were left in the patient anatomy.A competitor device was used to finalise the procedure and was successfully deployed.No additional vessel preparation was performed between removal of the bm3d device and use of the competitor device.No adverse effects to the patient were reported as a result of the procedure.It was stated that a favourable patient outcome was achieved.

Brand Name
BIOMIMCS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMCS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key17098143
Report Number3011632150-2023-00069
Device Sequence Number1983177
Product Code NIP
UDI-Device Identifier05391526850527
UDI-Public(01)05391526850527(17)240803(11)230103(10)0000190061
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2024
Device Model Number144700-19
Device Catalogue Number144700-19
Device Lot Number0000190061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown